Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 178, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 11, 2000, 9:44 PM CDT for Franklin County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2000, 9:44 PM CDT (02:44 UTC)
- Expired
- Jul 11, 2000, 10:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Franklin County, IL
The radar
The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 120245 SVRPAH ILC055-120315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 944 PM CDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTHERN ILLINOIS * UNTIL 1015 PM CDT * AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF SESSER...OR ABOUT 5 MILES NORTHEAST OF DU QUOIN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTH OF SESSER...5 MILES NORTH OF CHRISTOPHER AT 955 PM CDT 2 MILES NORTH OF BENTON... AT 1010 PM CDT STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM CDT, 7 hours 44 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE JUL 11 2000 AM CONVECTION CONTINUES TO DIMINISH THRU EARLY PM HOURS. 12Z UA ANALYSIS SHOWS CONVECTION WAS INITIATED BY WEAK VORT NOW SWIRLING ACROSS SRN IL...AND WAS PERHAPS AIDED BY INTERACTION WITH RR QUAD OF H7 30KT JET. LATEST LAPS DATA AND SURFACE ANALYSIS REVEALS FRONTAL BOUNDARY ARCED FROM SFC LOW NE-ECNTL MO...ACROSS CNTL IL/IN...WITH DEW POINTS IN M70S SOUTH OF BOUNDARY AND HIGHEST INSTABILITY SW PTNS FA WHERE SUNSHINE HAS HELPED MODIFY SBCAPES INTO 2-3K J/KG RANGE. 12Z MODEL RUNS DIVE 1ST VORT ACROSS SRN IN INTO NRN KY BY 06Z...WEAKENING IT AS IT DOES SO. LOOK FOR NEXT/PRIMARY DEVELOPMENT TO BE DEEPER INTO SLGT RISK BOX OVER PLAINS...SOMEWHERE IN KS/NE/MO/IA BORDER/CORRIDOR. THIS IS WHERE 12Z HAND ANALYSIS REVEALS H8 WARM SECTOR BOUNDARY WITH 24C THERMAL NOSE ON DEVELOPING 25-35KT LLJ...OUT AHEAD OF APPROACHING HIGH PLAINS TROF. MODELS AGREE THIS DEVELOPMENT WL MOVE SOUTHEAST AND AFFECT PAH FA TONIGHT...ESPECIALLY AFT 06Z. ETA NOW MORE IN SYNC WITH PREVIOUS RUN OF AVN IN MOVING VORT OVERTOP FA WITH SFC LOW AND FRONTAL BOUNDARY INTO/ALONG SRN BORDER OF FA BY 12Z WED. HOWEVER...EVEN THOUGH ETA NOW AGREES WITH AVN/NGM THAT FRONT/SURFACE LOW TO MOVE SOUTH OF FA DURING DAY WED...NOTICE ALL MODELS LINGER STILL HIGH MRH BEHIND BOUNDARY...ESPECIALLY EARLY WED. AND CONSIDERING THAT NW FLOW STORMS WL BE ENCOUNTERING DIFLUENT 1000-500MB THICKNESS FIELD...WILL CONTINUE WITH POPS THRU THE DAY WED. ANTICIPATE THAT DIURNAL CONVECTION MAY EVEN BE A FACTOR FOR SRN SECTIONS IF SWARD PROGRESS OF FRONTAL BOUNDARY IS DELAYED DURING DAY AS IT HAS BEEN LAST 2 DAYS. AFTER WED LIKE NUMERICAL DROP OFF OF POPS AS MEAN ATMOSPHERIC MOISTURE AND INSTABILITY DECREASES IN RESPONSE TO RETROGRADING CENTRAL U.S. UPPER HIGH. MRF HINTS AT RETURN POP POSSIBLE BY EARLY WEEKEND AS MORE ACTIVE NW FLO DEVELOPS...BUT WL HOLD OFF FOR NOW TO SEE BETTER RUN-RUN CONTINUITY. PREFER COMBO OF SATELLITE/PERSISTENCE FOR 1ST 24 HOURS TEMP FORECAST...AFTER WHICH WL SKEW TOWARD GUIDANCE NOS. EXPECT POST FRONTAL ENVIRONMENT TO BE TAD DRIER/COOLER...MORE LIKE SEASONAL LEVELS VS UNSEASONABLY OPPRESSIVE HIGH TEMPS/DEW POINTS OF PAST COUPLE DAYS. .PAH...NONE. DH
In the hours before
Special weather statement, Jul 11, 9:25 PM CDT, 19 minutes before
ILZ075-080-081-084-120330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 925 PM CDT TUE JUL 11 2000 ...STRONG THUNDERSTORMS MOVING THROUGH PERRY COUNTY ILLINOIS... AT 925 PM...DOPPLER RADAR INDICATED THUNDERSTORMS WITH STRONG GUSTY WINDS...TORRENTIAL DOWNPOURS...AND FREQUENT DANGEROUS LIGHTNING IN THE PINCKNEYVILLE AREA. PINCKNEYVILLE IS ABOUT 25 MILES NORTH NORTHWEST OF CARBONDALE. THESE STORMS WERE MOVING SOUTHEAST AROUND 30 MPH AND WILL AFFECT THE DU QUOIN AND BENTON AREAS THROUGH 1015 PM. THESE STORMS COULD PRODUCE GUSTS TO 40 MPH...RAINFALL AROUND AN INCH IN AN HOUR...AND LOTS OF LIGHTNING. MOVE INDOORS UNTIL THE STORMS HAVE PASSED. MOTORISTS SHOULD BE ALERT TO WATER ON ROADWAYS AND VERY LOW VISIBILITY. YORK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:28 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.